MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTAX4-14-170-3-20
Medical Device Problem Codes Material Frayed (1262); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that when the advance 14 lp low profile balloon catheter was removed from its sterile package, the physician noticed that the balloon material was frayed, bubbled, and not smooth as it should be.The device did not make contact with the patient.The male patient was to receive intervention for critical limb ischemia in an unspecified leg.A new advance 14 lp low profile balloon catheter was used and the procedure was successfully completed.According to the initial reporter, the patient did not experience any adverse effects as a result of this occurrence.
 
Additional Manufacturer Narrative
A review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, trends, quality control, and visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned device confirmed there were bubbles and small strands on the surface of the balloon.Additionally, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows 18 nonconforming events that could contribute to this failure mode; however, there is no evidence to suggest all items in this lot or similar devices, in house or in the field, are non conforming.It should be noted there was one other reported complaint for this lot number; however, for an issue which was not related to the reported failure mode in this case.Based on the information provided and the results of our investigation, the root cause has been found to be manufacturing related; however, appropriate measures have been initiated to address this failure mode.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7502458
Report Number1820334-2018-01351
Device Sequence Number169011
Product Code DQY
UDI-Device Identifier10827002503332
UDI-Public(01)10827002503332(17)210201(10)8555123
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPTAX4-14-170-3-20
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/19/2018
Supplement Date Received by Manufacturer07/18/2018
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date07/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1